Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

What could be the cause of discomfort in chewing along with mouth watering and nausea post tooth filling ?

I had a filling done 1 week ago on a back tooth. Yesterday i noticed that it was still uncomfortble to chew on and at one point got a full blown toothache . I took advil and it went away. During the night I woke up 2 times with my mouth watering like I was going to throw up but I didn t have to. Could it be related? Hoping there s no infection.
Asked On : Sun, 11 Mar 2012
Answers:  3 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Dentist 's  Response
Hi Kemccarthy,

You got a recent filling done just a week ago and you are not comfortable to chew on, this is a clear indication that at some point in the filling there is an high point means the filling is little high from the tooth surface. when you are closing your mouth the total force of mastication is coming on that point of filling. That's why you are not comfortable and there was pain at a particular one point. Mouth watering can be related to the filling also but you need not to worry for it. your body will adjust to the new filling material and this will go by its on.

Just go to your dentist and get that high point removed and you will get a big relief.

Dr. Vishal Jain, Vitaldent Faridabad, India.
Answered: Wed, 21 Mar 2012
I find this answer helpful
Dentist, Prosthodontics Dr. Ramesh B. Hegde's  Response
Dear Kemccarthy,
Thank you for the query.
The discomfort lasting for a week or more after the tooth restoration demands clinical examination of the restoration. If it is just discomfort the correction of the high points of the restoration will suffice. If it is sensitivity then re-restoration will do. If it is pain, then X-ray has to be taken for evaluation of the tooth to decide whether it requires root canal treatment followed by crown.
If you have disturbed sleep because of tooth pain it is indication that the tooth requires root canal treatment.
Mouth watering/ Nausea feeling may be because of Tab. Advil [which contains Ibuprofen, which is known to cause acidity].
If the symptoms appear again, then better to go back to the dentist.
Hope this clarifies you
with regards,
Answered: Wed, 21 Mar 2012
I find this answer helpful
Dentist, Periodontics Dr. Arati C Koregol's  Response
Thank you for the question.
As mentioned the filling was done a week ago, still pain and uncomfortale to chew may be because of a high point on the filling which is causing unequal distribution of the occlusal forces when you chew thus causing direct more pressure on the high point leading to pain.

one more reason could be the filling placed very to the pulpal horns which may lead to inflammation/involvement of the pulpal tissue of that tooth leading to toothache.this can be clarified by taking a radiograph of that particular tooth.

So high point can be corrected easily by a simple procedure. if pulplly involved then need to go for rooot canal tharapy after radiographic examination of can consult your dentist or an endodontist for this.
Nothing to woory about mouth watering it will reduce by its own within few days.this is because of the filling material which is a foreign object into the oral cavity leading to watering.

I hope i have tried to answer your query.
Answered: Wed, 21 Mar 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor